Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV MEDS are the MOST TOXIC MEDS EVER
Jul 3, 2009

This is really not a question but more of a diatribe. I HATE, HATE, HATE what these meds have done to my body and have tried everything, w/in reason, to make my body look better. Nutrition, Exercise and thousands of dollars of corrective surgery. And guess what? Nothing works.

I feel bad for the young people who are still, in 2009, getting infected. Trust me people, all of these meds will make you look freaky. They were designed to do that. It's not fun wearing pants and long sleeve shirts in 90 degree, humid weather. Please wake up and stop putting yourself at risk. These meds aren't getting any better when it comes to body fat changes.

I guarantee that if it comes out that these meds were, in fact, designed to produce these body changes, as a sort of stigma, I will start the largest class action lawsuit ever known, and it will include pharmaceutical companies, doctors, the body, scientific researchers, etc......

I mean really- yes I will live a fairly full life, but I will have to hide myself as much as possible to keep my status as unknown as possible. Thanks for giving me such a great life.

D

Response from Dr. Henry

Your experience and frustration noted. Contrary to your bad experience, the vast majority of patients currently starting newer HIV regimens have minimal side effects and are not having the fat problems seen with earlier regimens. Aging, starting at a low CD4 count, time with HIV and other non drug factors (including genetics) contribute to risk for symptoms from treatment so starting treatment earlier often will decrease the risk for body shape side effects. Patients in our clinic who are experiencing what you describe are most often patients that have been treated for a long time with prior exposure to medications that did cause more body shape changes (while prolonging their life and otherwise protecting their health) as well as starting off with AIDS and now getting older--all factors that make the body shape problem more difficult to manage. KH



Previous
First lab results after starting treatment
Next
Nausia With Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement